Hi, I have post-nasal drip from allergies. My sinuses are really irratated and I am positive it is not an infection. I take Astelin, Nasonex, Zyrtec, and Singulair everyday. I am allergic to pseudoephedrin, aspirin, amoxicillan and erythromycin. I now have build up in my chest and drainage affecting my throat and voice. Besides expertorant and nasal wash, which I have been doing are there any other suggestions. I am assuming this recent flare up is due to visiting my sister who has a dog I am allergic to, but I would appreciate any additional advice because this does occur when pollen counts are very high. Thanks!
Postnasal drip is drainage from the nose and sinuses dripping down the back of the throat. There could be several reasons for this drainage. One reason is an allergy, like yours to dogs and pollen. A second reason is a non-allergic, non-infectious irritation in the sinuses that can linger after a cold. A third reason is chronic irritation of the sinuses. Postnasal drip can cause a build up in the chest along with irritation of the throat and voice.
The fat content in dairy products can thicken mucus. Generally eating dairy products with less fat content is helpful. Drinking plenty of water will help to thin the mucus so that it moves more easily. As long as you are not on a fluid restriction you should be drinking 6 to 8 8-ounce glasses of non-caffeine non-alcoholic fluid daily.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.